# SDR 97UAL900871

- Difficulty date: December 7, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1835U
- Make and model: Doug DC-10-10
- Aircraft serial: 47967
- Engine: Ge CF66D
- System (JASC): 2720 · Rudder Control System
- Part: Drain Holes
- Condition: Obstructed
- Location: Vert Stab
- Stage of operation: DE
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

RUDDERS LOCKED ON FINAL.  CREW FIRST OPERATED RUDDER BELOW 10,000 FEET.  RUDDER FELT STIFF.  AFTER TOUCHDOWN RUDDER PEDALS WERE STUCK IN NEUTRAL POSITION.  *S/D*  STANDING WATER FOUND IN FORWARD DIVERTER COMPARTMENT BELOW NR 2 ENGINE.  AT ALTITUDE, WATER FROZE IN VICINITY OF RUDDER CABLE THROUGH SEALS INTO STAB COMPARTMENT PREVENTING NORMAL MOVEMENT.  COMPARTMENT DRAIN HOLES FOUND OBSTRUCTED AND CLEARED.  REMAINING WATER REMOVED AND PANELS CHECKED FOR PROPER SEALING AND CORRECTED AS REQUIRED.
